Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 30, 2013, 8:48 AM EST for Hancock County, Tennessee; Lee County, Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 8:48 AM EST (13:48 UTC)
- Expired
- Jan 30, 2013, 9:45 AM EST
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hancock County, TN, Lee County, VA
The radar
The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 5:51 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:32 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 30, 6:32 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 AM EST WED JAN 30 2013
.AVIATION...
STRONG GUSTY WINDS ALOFT WILL TRANSLATE TO THE SURFACE THIS
MORNING...CREATING VERY BREEZY/GUSTY CONDITIONS THROUGHOUT THE DAY.
A LINE OF TSRA WILL ADVANCE INTO THE REGION FROM WEST TO EAST THIS
MORNING....BEFORE MOVING OUT OF THE AREA BY EARLY AFTERNOON. IFR
CONDITIONS WITH LOCALIZED STRONG WIND GUSTS ARE EXPECTED AS THIS
LINE PASSES THROUGH EACH TERMINAL. A RETURN TO VFR CONDITIONS IS
EXPECTED IN WAKE OF THE STORMS BY THE AFTERNOON...BUT GUSTY
WESTERLY WINDS WILL PERSIST THIS EVENING AND OVERNIGHT.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...NORTHWEST MONROE...ROANE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...SEQUATCHIE.
VA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: RUSSELL...WASHINGTON.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: SCOTT.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...WISE.
&&
AMPHazardous weather outlook, Jan 30, 4:38 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 438 AM EST WED JAN 30 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 438 AM EST WED JAN 30 2013 /338 AM CST WED JAN 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG AND DAMAGING WINDS ARE EXPECTED TODAY AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST NORTHEAST ACROSS THE CUMBERLAND PLATEAU AND SEQUATCHIE VALLEY THIS MORNING... AND PROGRESS EASTWARD THROUGH THE VALLEY COUNTIES AND INTO THE SOUTHERN APPALACHIANS BY THIS AFTERNOON. DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE THE MAIN THREATS WITH THESE STORMS. A TORNADO WATCH AND WARNINGS MAY BE REQUIRED FOR THE FORECAST AREA LATER THIS MORNING. FOR MORE INFORMATION...PLEASE ALSO SEE OUR HIGH WIND WARNING AND WIND ADVISORY PRODUCT. MUCH COLDER AIR FLOWS INTO THE REGION TONIGHT WITH A CHANCE OF A LIGHT SNOW ACCUMULATION ACROSS THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA...AND NORTHEAST TENNESSEE INCLUDING THE SMOKY MOUNTAINS. SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES COULD OCCUR IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WEAK FAST MOVING SYSTEM MAY BRING SOME LIGHT SNOW MAINLY TO THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA THURSDAY NIGHT...WITH SOME MINOR SNOW ACCUMULATIONS POSSIBLE IN THE HIGHER ELEVATIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND AFTERNOON. TG
In the hours before
Special weather statement, Jan 30, 7:53 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 753 AM EST WED JAN 30 2013 TNZ081-082-098-301345- BLEDSOE TN-MARION TN-SEQUATCHIE TN- 653 AM CST WED JAN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 745 AM CST... AT 651 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DUNLAP TO 10 MILES WEST OF SOUTH PITTSBURG...WHICH WERE MOVING EAST AT 40 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DMG
Local storm report, Jan 30, 7:57 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG KNOXVILLE 35.97N 83.95W
01/30/2013 KNOX TN BROADCAST MEDIA
LARGE LIMB BLOCKING KINGSTON PIKE AT THE INTERSECTION OF
SCENIC DRIVE.
&&Local storm report, Jan 30, 8:02 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
802 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG KINGSTON 35.87N 84.51W
01/30/2013 ROANE TN EMERGENCY MNGR
FEW TREES DOWN ACROSS THE COUNTY.
&&Local storm report, Jan 30, 8:30 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND DMG 10 NW LA FOLLETTE 36.48N 84.25W
01/30/2013 CAMPBELL TN 911 CALL CENTER
1 TREE DOWN ALONG HWY 297.
0815 AM TSTM WND DMG 3 SE LA FOLLETTE 36.34N 84.09W
01/30/2013 CAMPBELL TN 911 CALL CENTER
TREE DOWN ON LONG HOLLOW ROAD.
&&Local storm report, Jan 30, 8:42 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG JASPER 35.06N 85.63W
01/30/2013 MARION TN 911 CALL CENTER
1 TREE DOWN.
&&Local storm report, Jan 30, 8:44 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
844 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 2 S DUNLAP 35.34N 85.39W
01/30/2013 SEQUATCHIE TN 911 CALL CENTER
2 TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 6:31 AM EST | Severe Thunderstorm Warning | MRX | Morgan, Scott | 59 min |
| Jan 30, 6:41 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 64 min |
| Jan 30, 7:53 AM EST | Tornado Warning | MRX | Bledsoe, Marion, Sequatchie | 52 min |
| Jan 30, 8:03 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott, Union | 57 min |
| Jan 30, 8:12 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 63 min |
| Jan 30, 8:17 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 43 min |
| Jan 30, 8:20 AM EST | Severe Thunderstorm Warning | MRX | Claiborne | 55 min |
| Jan 30, 9:13 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Marion, Meigs | 47 min |
| Jan 30, 9:14 AM EST | River Flood Warning | MRX | Cocke | 45 hr |
| Jan 30, 10:05 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 7 hr |
| Jan 30, 10:48 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more | 5 hr |
| Jan 30, 11:02 AM EST | Areal Flood Advisory | MRX | Blount, Monroe, Polk | 6 hr |
| Jan 30, 11:36 AM EST | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 10 hr |
| Jan 30, 12:08 PM EST | Tornado Warning | MRX | Monroe, Polk | 37 min |
| Jan 30, 12:54 PM EST | Areal Flood Advisory | MRX | Claiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier | 4 hr |
| Jan 30, 2:25 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hawkins, Sullivan, Washington | 4 hr |
| Jan 30, 3:05 PM EST | Areal Flood Advisory | MRX | Carter, Johnson, Unicoi | 4 hr |
| Jan 30, 3:25 PM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 39 hr |
| Jan 30, 3:26 PM EST | Flash Flood Warning | MRX | Sevier | 4 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Hamilton | 39 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Grainger, Hancock | 46 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 59 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Hawkins, Sullivan | 39 hr |
| Jan 30, 4:26 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more | 3 hr |
| Jan 30, 5:02 PM EST | Areal Flood Warning | MRX | Blount, Bradley, Hamilton, Knox, Loudon, McMinn and 5 more | 6 hr |
| Jan 30, 5:18 PM EST | Areal Flood Advisory | MRX | Claiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier | 3 hr |
| Jan 30, 6:02 PM EST | Areal Flood Warning | MRX | Carter, Claiborne, Cocke, Grainger, Greene, Hamblen and 9 more | 6 hr |
| Jan 30, 12:45 PM EST | Tornado Warning | MRX | Cherokee, Clay | 30 min |
| Jan 30, 1:12 PM EST | Areal Flood Advisory | MRX | Cherokee, Clay | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.